MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS NON-BRAIDED PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS, INC. IMPRESS NON-BRAIDED PERIPHERAL CATHETER
Model Number 00884450026571
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a peripheral vascular angioplasty procedure, the catheter tip detached within the patient.The physician had successfully acquired retrograde arterial access with the 4f pig catheter.During a catheter exchange over the stiff guide wire, the tip detached within the patient's common femoral artery but remained on the wire.The physician noted the patients excessive scar tissue from previously femoral artery surgery.As the physician removed the catheter from the vascular access site, the tip of the catheter was found protruding.The physician was able to successfully remove the detached tip form the patient by hand with no additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS NON-BRAIDED PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston, tx
MDR Report Key10221201
Report Number3010665433-2020-00021
Device Sequence Number11331018
Product Code DQO
UDI-Device Identifier00884450026571
UDI-Public00884450026571
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number00884450026571
Device Catalogue Number4903510PIG-NB
Device Lot NumberE1639145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPER STIFF GUIDEWIRE - AMPLATZ